Alert archive / Puerto Rico / Areal Flood Warnings in 2012

Areal Flood Warning 39, NWS JSJ

October 26, 2012

NWS JSJ issued this areal flood warning at Oct 26, 2012, 10:57 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 26, 2012, 10:57 AM CDT (15:57 UTC)
Expired
Oct 26, 2012, 11:00 PM CDT
In force
12 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 31 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

218 
WGCA42 TJSJ 261557
FLWSJU

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1157 AM AST FRI OCT 26 2012

PRC021-045-051-105-135-137-270400-
/O.NEW.TJSJ.FA.W.0039.121026T1557Z-121027T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAYAMON PR-COMERIO PR-NARANJITO PR-DORADO PR-TOA ALTA PR-TOA BAJA PR-
1157 AM AST FRI OCT 26 2012

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLOOD WARNING FOR...
  BAYAMON MUNICIPALITY IN PUERTO RICO...
  COMERIO MUNICIPALITY IN PUERTO RICO...
  THIS INCLUDES THE CITY OF COMERIO...
  DORADO MUNICIPALITY IN PUERTO RICO...
  THIS INCLUDES THE CITY OF DORADO...
  NARANJITO MUNICIPALITY IN PUERTO RICO...
  TOA ALTA MUNICIPALITY IN PUERTO RICO...
  THIS INCLUDES THE CITIES OF...TOA ALTA...PAJAROS...
  TOA BAJA MUNICIPALITY IN PUERTO RICO...
  THIS INCLUDES THE CITY OF CAMPANILLA...

* UNTIL MIDNIGHT AST SATURDAY

* AT 1154 AM AST...RUNOFF FROM PREVIOUS HEAVY RAINFALL IS CAUSING 
SHARP RISES ON THE LA PLATA RIVER DOWNSTREAM OF COMERIO. AT 1141 AM 
AST...AN USGS INDICATED THE RIVER ABOVE THE FLOOD STAGE OF 15 FEET. 
LOW LYING AREAS ALONG THE RIO LA PLATA DOWNSTREAM TO COMERIO WILL 
FLOOD. 

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO
CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING
WATER MOVE UP TO HIGHER GROUND.

&&

LAT...LON 1848 6624 1840 6623 1836 6620 1829 6618
      1820 6621 1820 6625 1828 6622 1834 6626
      1839 6628 1848 6628

$$

ROSA
1 follow-up statement
989 
WGCA82 TJSJ 261836
FLSSJU

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
236 PM AST FRI OCT 26 2012

PRC021-045-051-105-135-137-270400-
/O.CON.TJSJ.FA.W.0039.000000T0000Z-121027T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAYAMON PR-COMERIO PR-NARANJITO PR-DORADO PR-TOA ALTA PR-TOA BAJA PR-
236 PM AST FRI OCT 26 2012

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AST SATURDAY
FOR TOA BAJA...TOA ALTA...DORADO...NARANJITO...COMERIO AND BAYAMON
MUNICIPALITIES...

AT 227 PM AST...RUNOFF FROM PREVIOUS HEAVY RAINFALL CONTINUES TO 
CAUSE SHARP RISES AND FLOODING ON THE RIO DE LA PLATA DOWNSTREAM 
FROM COMERIO TO TOA ALTA...DORADO. ANY ADDITIONAL SHOWERS THAT 
DEVELOP OVER THE NEXT FEW HOURS WILL MAKE FLOODING CONDITIONS WORSE 
ALONG THE DE LA PLATA.

FOR THE RIO DE LA PLATA AT COMERIO - COMP4
     FLOOD STAGE - 11 FEET.
     AT 222 PM AST...THE USGS SENSOR INDICATED THE RIVER IS          
     FLUCTUATING AROUND BANKFULL...THE CURRENT LEVEL IS 11.28 FEET.
     MINOR FLOODING IS FORECAST.

FOR THE RIO DE LA PLATA NEAR TOA ALTA - TOAP4
     FLOOD STAGE - 16 FEET.
     AT 222 PM AST...THE USGS SENSOR INDICATED THE RIVER HAD RISEN   
      TO 11.06 FEET....WITH CONTINUED RISE.
     MINOR FLOODING IS FORECAST IN LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST 
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS 
WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO 
CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING
WATER MOVE UP TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.



&&

LAT...LON 1848 6624 1840 6623 1836 6620 1829 6618
      1820 6621 1820 6625 1828 6622 1834 6626
      1839 6628 1848 6628

$$

AAS

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this areal flood warning went out at Oct 26, 10:38 AM CDT, 19 minutes earlier.

Area forecast discussion, Oct 26, 10:38 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1138 AM AST FRI OCT 26 2012

.SYNOPSIS...UPPER LEVEL RIDGE WILL REMAIN THE DOMINANT WX FEATURE
INTO EARLY NEXT WEEK. A SOUTH TO SOUTHWEST FLOW ASSOCIATED WITH
HURRICANE SANDY WILL PREVAIL ALSO INTO EARLY NEXT WEEK

&&

.DISCUSSION...EARLY MORNING CONVECTION HAS DISSIPATED WITH SUBSTANTIAL
BREAKS IN THE CLOUDS WITH CUMULUS DEVELOPMENT WHICH WOULD SUGGEST
ADDITIONAL DEVELOPMENT THIS AFTERNOON. HOWEVER...12Z JSJ RAOB AND
A 1345Z ASCAT PASS SHOW A DEEP SRLY FLOW OF 15 KNOTS WHICH SHOULD
INHIBIT SEA BREEZE CYCLE. WHILE SCT SHOWERS ARE EXPECTED THESE
SHOULD BE BRIEF AND MOVE FAST LIMITING RAINFALL ACCUMULATIONS. DO
NOT THINK THERE WILL BE ANY ADDITIONAL FLOODING BUT WILL KEEP
FLOOD WATCH FOR NOW UNTIL 3 PM BUT LIKELY CANCEL IT THEN. STILL
CONCERN THAT THERE WILL BE A REPEAT OF LAST NIGHT'S AGAIN TONIGHT
BUT MODEL GUIDANCE NOT SUPPORTING ANYTHING SERIOUS. WILL REEVALUTE
SITUATION LATER AGAIN THIS AFTERNOON TO SEE HOW THINGS EVOLVE
LATER TODAY.

&&

.AVIATION...VFR CONDITIONS WITH JUST VCSH.

&&

.MARINE...SEAS HAVE DIMINISHED BELOW 7 FT. REALLY NO NEED TO HAVE
SCA IN EFFECT BUT SEAS ARE EXPECTED TO BUILD AGAIN SAT NIGHT ON
NORTHWEST SWELLS. TO AVOID CANCELLING AND REISSUING AGAIN THIS
AFTERNOON LEFT THE SCA AS IS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  89  80  90  80 /  60  50  60  30
STT  88  82  88  82 /  40  40  30  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 3 PM AST THIS AFTERNOON FOR CENTRAL
     INTERIOR-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
     CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
     VICINITY-SOUTHEAST-SOUTHWEST-WESTERN INTERIOR.

VI...NONE.
COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL NOON AST SATURDAY FOR ATLC WATERS OF
     PUERTO RICO AND USVI FROM 10NM TO 19.5N-CARIBBEAN WATERS OF
     PUERTO RICO FROM 10 NM TO 17N-COASTAL WATERS OF NORTHERN
     PUERTO RICO OUT 10 NM-COASTAL WATERS OF NORTHWESTERN PUERTO
     RICO OUT 10 NM-COASTAL WATERS OF SOUTHERN PUERTO RICO OUT
     10 NM-COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM-
     MONA PASSAGE SOUTHWARD TO 17N.

&&

64/64
Hazardous weather outlook, Oct 26, 5:55 AM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
655 AM AST FRI OCT 26 2012

AMZ710>745-PRZ001>013-271100-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
655 AM AST FRI OCT 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

UNSTABLE CONDITIONS ARE EXPECTED TO CONTINUE TODAY...INCREASING
THE SHOWER COVERAGE ACROSS THE LOCAL REGION. OVERNIGHT HOURS HAVE
GENERATED SATURATED SOIL CONDITIONS THROUGH MAINLAND PUERTO RICO
THEREFORE INCREASING THE FLOODING POTENTIAL...FOR THAT REASON A
FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LARGE SWELL WILL BEGIN TO AFFECT THE LOCAL WATERS LATE SUNDAY AND
PEAK ON MONDAY...AND THEN SLOWLY SUBSIDING THROUGH THE END OF NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE APPRECIATED

AMZ715-725-VIZ001-002-271100-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
655 AM AST FRI OCT 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LARGE SWELL WILL BEGIN TO AFFECT THE LOCAL WATERS LATE SUNDAY AND
PEAK ON MONDAY...AND THEN SLOWLY SUBSIDING THROUGH THE END OF NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 8:47 PM CDTAreal Flood AdvisoryJSJ118 min
Oct 25, 10:46 PM CDTAreal Flood AdvisoryJSJ119 min
Oct 26, 12:36 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 26, 12:54 AM CDTAreal Flood AdvisoryJSJ2 hr
Oct 26, 2:42 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 26, 4:14 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 26, 4:14 AM CDTFlash Flood WarningJSJ3 hr
Oct 26, 4:34 AM CDTFlash Flood WatchJSJ9 hr
Oct 26, 4:39 AM CDTFlash Flood WarningJSJ111 min
Oct 26, 5:24 AM CDTFlash Flood WarningJSJ5 hr
Oct 26, 5:46 AM CDTAreal Flood AdvisoryJSJ119 min
Oct 26, 5:58 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 26, 6:26 AM CDTAreal Flood WarningJSJ8 hr
Oct 26, 6:32 AM CDTFlash Flood WarningJSJ118 min
Oct 26, 6:58 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 26, 7:50 AM CDTAreal Flood AdvisoryJSJ115 min
Oct 26, 8:02 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 26, 8:34 AM CDTAreal Flood WarningJSJ4 hr
Oct 26, 8:54 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 26, 10:12 AM CDTAreal Flood WarningJSJ4 hr
Oct 26, 10:57 AM CDTAreal Flood AdvisoryJSJ2 hr
Oct 26, 12:26 PM CDTAreal Flood WarningJSJ8 hr
Oct 26, 3:58 PM CDTAreal Flood AdvisoryJSJ4 hr
Oct 26, 5:08 PM CDTFlash Flood WarningJSJ3 hr
Oct 26, 5:33 PM CDTAreal Flood AdvisoryJSJ3 hr

Nearby

Areal Flood Warnings in Puerto Rico, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.